The essential context
Some prescription and over-the-counter medicines can cause dizziness, affect blood pressure or alter inner-ear function. NIDCD specifically includes medications among possible causes of balance difficulties.
What the available information means
Bring a current list of every medicine, supplement, dose and recent change to a pharmacist or clinician. Include herbal products because those can alter medication effects or create overlapping side effects.
Important cautions and limitations
Do not stop a medicine suddenly based on an online article. A clinician can assess timing, alternatives and whether further tests are appropriate.
Practical takeaway
Ingredients such as berberine, ginseng and green tea extract have documented interaction concerns. A combination formula merits an individualized check when other products are being used.
Going deeper: a practical example
A medication review is especially useful when symptoms start shortly after a new prescription, a changed dose or an additional over-the-counter product. The timing is a clue but is not proof of causation. Clinicians can assess whether the regimen, blood pressure, sedation or other factors may contribute.
How to apply the evidence
The medication list should include herbal capsules, vitamins and teas. Green tea extracts, berberine and ginseng are examples of ingredients for which interactions have been described. Importantly, the safe action is to seek advice—not to discontinue essential prescriptions or assume an advertised “natural” product cannot interact.
Questions to take away
- Could the symptom have an underlying medical cause?
- What useful observations can be brought to a healthcare appointment?
- Which established health and safety measures have supporting evidence?